MAUDE Adverse Event Report: COOK INC BEACON TIP TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC BEACON TIP TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number G08447
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = k173289.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a beacon tip torcon nb advantage angiographic catheter broke while pulling it from the packaging.The complaint device did not make patient contact.The procedure was completed using a new beacon tip torcon nb advantage angiographic catheter.The patient did not experience any adverse effects as a result of this event.According to the complainant, the complaint device will not be returned to the manufacturer to aid in the investigation.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
A review of the device history record, manufacturing instructions, quality control, complaint history, documentation, and instructions for use of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a photo of the complaint device was provided, which confirms separation at the hub of the device.In addition, a document-based investigation evaluation was performed.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.A review of the manufacturing instructions and quality control was performed.Based on this evaluation, there is no evidence to suggest a gap in the manufacturing process.Furthermore, instructions for use (ifu) are provided with this device.The ifu states that "upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, review of the provided photo, and the results of our investigation, it has been concluded that the complaint device was manufactured out of specification.Retraining of device assemblers and quality control inspectors has been completed.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
BEACON TIP TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8264890
Report Number1820334-2019-00148
Device Sequence Number1500304
Product Code DQO
UDI-Device Identifier00827002084476
UDI-Public(01)00827002084476(17)200615(10)8928485
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date06/15/2020
Device Model NumberG08447
Device Catalogue NumberHNBR5.0-38-65-P-NS-C2
Device Lot Number8928485
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/11/2019
Supplement Date Received by Manufacturer03/29/2019
Initial Report FDA Received Date01/21/2019
Supplement Report FDA Received Date04/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1